MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332097
Medical Device Problem Codes Break (1069); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2 detailed inquiry description 0061926202 - elmwood 0061923788 - baptist hey helga, above are the two lot numbers for the catheter trays we discussed yesterday.I am still trying to get the lot number from main campus.Just as a refresher - we have had 4 instances in the past two weeks of epidural catheters getting "stuck" during the removal process.On three of those occasions, the plastic covering eventually sheared, and varying amounts were possibly left in the patient.I can speak to the removal i was a part of, and it seemed like the spring wound coil was fully removed, but the last 2-3 cm was sheared off and not present.On the fourth occasion, the catheter was able to be removed but the blue tip was not present, and it was unclear as to whether the catheter was sheared or if the blue color had simply worn off from the tip.As i continue to discuss this issue with additional staff, almost all seem to agree that they feel there has been a noticeable difference in catheter quality over the past few months, at least.
 
Event or Problem Description
Event 4: blue tip missing- could be just paint that rubbed off??or maybe a retained tip date: unk product code: 332097.Lot number: 0061926202 - elmwood.Pt gender/age if available: unknown.Pt outcome: (required removal surgery, no intervention?)? occurred on removal, no adverse outcomes, no additional interventions.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Initial report was noted to be event 2 for b.Braun medical internal report number 400663656.This has now been updated to b.Braun medical internal report number (b)(4).
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Two unopened samples were provided for evaluation.Upon visual inspection of the returned samples, no damage or kinks were observed.The catheters were then threaded through the needle with no difficulty.In addition, the catheters were attached to the connectors and pull tested per specification with passing results.The pitch of the returned samples was measured and found to be out of specification.The samples failed evaluation for pitch.Based on the data from the investigation, the reported defect was unable to be confirmed.The catheter from the retain sample was visually inspected and no damage or kinks were observed.The catheter was then threaded through the needle with no difficulty.In addition, the catheter was attached to the connector and pull tested per specification with passing results, and the coil was measured with passing results.An approved project is in place to further address issues with the pitch of the coil being out of specification, causing kinking and occlusion of catheters.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19605408
Report Number2523676-2024-00641
Device Sequence Number18264187
Product Code OGE
UDI-Device Identifier04046964177361
UDI-Public(01)04046964177361
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number332097
Device Lot Number0061926202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/25/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown